Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2000, 5:59 PM MDT for Garden County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 5:59 PM MDT (23:59 UTC)
- Expired
- May 25, 2000, 7:00 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Garden County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:15 PM MDT | Hail 0.75 | Oshkosh, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS53 KLBF 260001 SVRLBF NEC069-260100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 559 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 700 PM MDT * AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF OSHKOSH...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 12 MILES NORTH OF LEWELLEN AROUND 620 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. AT 550 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED POWER OUTAGES AROUND THE COMMUNITY OF OSHKOSH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:02 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 25, 12:02 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 102 PM CDT THU MAY 25 2000 ...CHALLENGE TO BE POPS AND TEMPS... MODELS ALL VERY SIMILAR IN SOLUTION...WITH SOME MINOR TIMING DIFFERENCES. ETA APPEARS TO HAVE HANDLED THE MORNING PRECIP THE BEST IN THE QPF FIELDS. ETA ALSO HAD BEST HANDLE ON SURFACE FEATURES THROUGH FIRST PART OF DAY. WILL GO WITH ETA SOLUTION THROUGH 48 HOURS...THEN AVN/MRF. TONIGHT...SHORTWAVE RESPONSIBLE FOR MORNING PRECIP OVER NORTHERN CWA SHIFTS NORTHWARD INTO SOUTH DAKOTA. IN ASSOCIATION WITH NEXT ADVANCING SHORTWAVE...LEE SIDE TROUGHING QUITE STRONG...WITH SOUTHERLY FLOW DRAWING MOISTURE INTO THE REGION. BY 06Z...DEWPOINTS INTO THE 50S OVER ENTIRE CWA...WITH DRYLINE STRONG IN EASTERN COLORADO. WITH AFTERNOON HEATING...LAPSE RATES STEEPENING AND LIFTED INDEX VALUES DROP BELOW ZERO. MAIN SHORTWAVE ENERGY TO REMAIN SOUTH IN KANSAS...WITH WEAK IMPULSES FURTHER NORTH. 850 MB JET SETS UP INTO CENTRAL NEBRASKA...WITH INVERTED TROUGH EXTENDING OVER WESTERN CWA. THIS WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT AND PERSISTENCE TONIGHT...WILL LEAN TOWARD CURRENT FORECAST TEMPS... POPS...AND WINDS. FRIDAY...WITH NORTHERN STREAM ENERGY SWINGING INTO NORTHERN ROCKIES...LEE SIDE CYCLOGENESIS OCCURS...WITH SURFACE LOW DEVELOPMENT IN EAST CENTRAL COLORADO. RETURN FLOW DRAWS BEST MOISTURE INTO EASTERN CWA...WITH SURFACE DEWPOINTS PROGGED INTO THE LOWER 60S... WITH 50S IN THE WEST. AS SHORTWAVE SWINGS INTO PANHANDLE BY 21Z...MID LEVEL FORCING MODERATE AS INDICATED BY 700 MB OMEGA FIELDS. WILL HIT LATE AFTERNOON/EVENING POPS HIGHEST IN WESTERN CWA. TEMPS A BIT TRICKY...WITH RELATIVE HUMIDITY FIELDS INDICATING BEST INSOLATION IN SOUTHWEST. ALONG WITH SUNSHINE...BY 21Z WESTERLY DOWNSLOPE FLOW BEGINNING TO DEVELOP...HELPING MIX SOME VERY WARM 850 MB TEMPS DOWNWARD. WILL WARM THINGS UP A BIT IN SOUTHWEST...GOING A BIT ABOVE WARMER FWC GUIDANCE NUMBERS. IN NORTHEAST CWA...CLOUDS LINGER LONGER...KEEPING TEMPS THERE A CATEGORY OR TWO COOLER. FRIDAY NIGHT...SHORTWAVE SWINGS THROUGH CWA...CREATING CHANCE OF THUNDERSTORMS INTO EASTERN CWA. WILL HIT HIGHEST POPS IN THAT REGION...WITH LESSER AMOUNTS GOING WESTWARD. SHOULD BEGIN TO SEE SOME CLEARING SKIES IN WESTERN CWA LATE FRIDAY NIGHT INTO SATURDAY MORNING IN ASSOCIATION WITH STRENGTHENING SUBSIDENCE. LOW TEMPS TO BE A BIT LOWER...WITH READINGS IN THE UPPER 40S TO LOWER 50S. SATURDAY...AVN INDICATING SHORTWAVE STILL AFFECTING FAR NORTHEAST CWA THROUGH 18Z...THEN STRONG SUBSIDENCE AND DRYING TO OCCUR THROUGH DAY. THIS WILL CLEAR THINGS OUT...WITH PLENTY OF SUNSHINE. WEAK COLD AIR ADVECTION AT 850 MB WILL KEEP US FROM WARMING A GREAT DEAL. WARMEST IN WESTERN CWA...WHERE 850 MB TEMPS CLIMB INTO LOW 20S...EQUATING TO SURFACE TEMPS INTO MID TO UPPER 70S. IN NORTHEAST CWA...850 MB TEMPS IN 14 TO 16 C RANGE...EQUATING TO SURFACE TEMPS IN THE UPPER 60S TO LOWER 70S. FWC GUIDANCE NUMBERS APPEAR CLOSE... AND WILL LEAN TOWARD THOSE. EXTENDED...RIDGE BUILDS IN SATURDAY INTO SUNDAY...KEEPING US DRY IN FIRST PERIOD. NEXT CHANCE OF PRECIP TO BE MONDAY...AS LEE TROF DEVELOPS IN ASSOCIATION WITH NORTHERN STREAM SYSTEM. THINGS DRY OUT QUICKLY FOR TUESDAY. FMR TEMPS ON SUNDAY INTO THE MID 80S...LOOKS IN LINE WITH 850 MB TEMPS INTO THE 20S OVER MUCH OF CWA. LOWS GENERALLY IN THE UPPER 40S TO MID 50S. A WEAK COLD FRONT PUSHES THROUGH MONDAY...COOLING THINGS JUST A BIT. WILL GO WITH HIGHS IN THE MID 70S TO LOWER 80S...LOWS AGAIN IN THE UPPER 40S TO MID 50S. WITH EASTERLY UPSLOPE FLOW ON TUESDAY...AND SOME CLOUDS INDICATED...WILL DROP DOWN JUST A BIT FROM GUIDANCE AND GO GENERALLY IN THE 70S...LOWS AGAIN UPPER 40S TO MID 50S. .LBF...NONE M. MUTCHLER
In the hours before
Local storm report, May 25, 5:29 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
629 PM CDT THU MAY 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 5 N OSHKOSH NE .88 INCH HAIL
05/25/00 GARDEN
0620 PM 7 NNW OSHKOSH NE .88 INCH HAIL
05/25/00 GARDEN
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:11 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
| May 25, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| May 25, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 68 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.